Alert archive / Illinois / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 367, NWS St. Louis, MO

June 22, 2006Randolph County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 22, 2006, 4:10 PM CDT for Randolph County, Illinois. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2006, 4:10 PM CDT (21:10 UTC)
Expired
Jun 22, 2006, 4:46 PM CDT
In force
36 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Randolph County, IL

The radar

The St Louis radar (KLSX), 90 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 11:37 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.2 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1783 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1783 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1138 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 222111
SVRLSX
ILC157-222200-
/O.NEW.KLSX.SV.W.0367.060622T2110Z-060622T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
410 PM CDT THU JUN 22 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN RANDOLPH COUNTY IN SOUTHWEST ILLINOIS

* UNTIL 500 PM CDT

* AT 405 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  EVANSVILLE...OR ABOUT 7 MILES SOUTH OF RED BUD...AND MOVING
  NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BALDWIN...
  TILDEN...
  HOUSTON...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3811 9004 3801 8999 3821 8960 3822 9002

$$

BRITT
1 follow-up statement
000 
WWUS53 KLSX 222146
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
446 PM CDT THU JUN 22 2006

ILC157-222156-
/O.CAN.KLSX.SV.W.0367.000000T0000Z-060622T2200Z/
RANDOLPH IL-
446 PM CDT THU JUN 22 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN RANDOLPH COUNTY IS 
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.

ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 PM CDT.

LAT...LON 3811 9004 3801 8999 3821 8960 3822 9002

$$

BRITT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 12:39 PM CDT, 3 hours 31 minutes earlier.

Area forecast discussion, Jun 22, 12:39 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1239 PM CDT THU JUN 22 2006

.DISCUSSION...
SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT FOR MOST OF THE CWA.
SCT SVR TSRA AS DEVELOPED OVR S CNTRL IL AND SERN MO ALONG OLD
OUTFLOW BOUNDARY FROM MCS THAT MOVED ACROSS NRN MO AND CNTRL IL
EARLIER THIS MORNING. TSRA HAVE ALSO BEEN INCREASINGLY IN COVERAGE
AND INTENSITY OVER CNTRL AND SWRN MO IN THE UNSTABLE AIR IN
ADVANCE OF MCV OVR WRN MO. CURRENT THINKING THESE TRENDS WILL
CONTINUE THROUGH MOST OF THE AFTERNOON. DID RAISE TEMPS IN THE
SERN PART OF THE CWA AND LOWER THEM IN THE FAR NWRN PART BECAUSE
OF CLOUD AND PCPN TRENDS.

BRITT

&&

.AVIATION...
FOR THE 18Z TAFS...
HAVE REVISED THE TAFS FOR TIMING ON TSRA...WITH KCOU/KUIN EARLY
THIS AFTERNOON AND KSTL/KSUS A LITTLE LATER. HAVE ADDED VRB GUSTY
WINDS TO THE TEMPO GROUPS WITH THE TSRA GROUPS THIS AFTN. KEPT
SHRA GOING WITH VCTS FOR A FEW HOURS AFTER THE INTIAL ROUND OF
STORMS INTO THE EVENING HOURS...LASTING THE LONGEST AT KSTL/KSUS.

BRITT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 22, 11:56 AM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1156 AM CDT THU JUN 22 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-231200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
1156 AM CDT THU JUN 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL MOVE ACROSS MISSOURI AND ILLINOIS THIS
AFTERNOON AND TONIGHT. A FEW OF THESE STORMS WILL LIKELY BE
SEVERE...PARTICULARLY SOUTH OF INTERSTATE 70 IN ILLINOIS. THE
STRONGEST STORMS WILL PRODUCE HAIL UP TO THE SIZE OF GOLFBALLS...
WIND GUSTS IN EXCESS OF 70 MPH...FREQUENT LIGHTNING AND HEAVY
DOWNPOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CONTINUED RISK OF THUNDERSTORMS ON FRIDAY AS THE COLD
FRONT MOVES THROUGH SOUTHERN ILLINOIS AND SOUTHERN MISSOURI.
SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ARE
POSSIBLE...PRIMARILY ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR
IN MISSOURI...AND THE INTERSTATE 70 CORRIDOR IN ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER GROUPS AND AMATEUR RADIO OPERATORS SHOULD MONITOR THE
WEATHER CLOSELY THIS AFTERNOON AND TONIGHT...AND BE PREPARED FOR
IMMEDIATE ACTIVATION IF NECESSARY.

BRITT

In the hours before

Local storm report, Jun 22, 2:40 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
240 PM CDT THU JUN 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     HAIL             LADDONIA                39.24N 91.64W
06/22/2006  E0.75 INCH       AUDRAIN            MO   TRAINED SPOTTER

            POWER POLES SNAPPED IN HALF...12 TO 14 INCH LIMBS DOWN.

&&

TILLY
Local storm report, Jun 22, 2:53 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
253 PM CDT THU JUN 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     ASHLEY                  39.25N 91.22W
06/22/2006                   PIKE               MO   LAW ENFORCEMENT

            NUMEROUS TREES UPROOTED. BUILDINGS DAMAGED AROUND THE
            CITY.

&&

TILLY
Local storm report, Jun 22, 3:25 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
325 PM CDT THU JUN 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND GST     7 W NEW HAVEN           38.61N 91.35W
06/22/2006  M60 MPH          FRANKLIN           MO   TRAINED SPOTTER

&&

TILLY
Local storm report, Jun 22, 3:35 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
335 PM CDT THU JUN 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     1 E NEW HAVEN           38.61N 91.20W
06/22/2006                   FRANKLIN           MO   LAW ENFORCEMENT

            SEMI TRUCK OVERTURNED.

&&

TILLY
Local storm report, Jun 22, 3:37 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
337 PM CDT THU JUN 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             6 NW HARDIN             39.22N 90.70W
06/22/2006  E2.75 INCH       CALHOUN            IL   TRAINED SPOTTER

            HAIL SIZE RANGED FROM GOLF BALL TO BASEBALL.

&&

TILLY
Local storm report, Jun 22, 3:40 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
340 PM CDT THU JUN 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             SUMMERFIELD             38.60N 89.75W
06/22/2006  E0.75 INCH       ST. CLAIR          IL   TRAINED SPOTTER

&&

TILLY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 12:04 PM CDTSevere Thunderstorm WarningLSXMarion26 min
Jun 22, 12:30 PM CDTSevere Thunderstorm WarningLSXMarion15 min
Jun 22, 2:54 PM CDTSevere Thunderstorm WarningLSXCalhoun, Greene51 min
Jun 22, 3:28 PM CDTSevere Thunderstorm WarningLSXMadison, Saint Clair47 min
Jun 22, 3:57 PM CDTSevere Thunderstorm WarningLSXFayette33 min
Jun 22, 4:00 PM CDTSevere Thunderstorm WarningLSXJersey45 min
Jun 22, 4:14 PM CDTSevere Thunderstorm WarningLSXBond, Fayette, Madison46 min
Jun 22, 4:31 PM CDTSevere Thunderstorm WarningLSXMadison44 min
Jun 22, 4:33 PM CDTSevere Thunderstorm WarningLSXSaint Clair24 min
Jun 22, 4:49 PM CDTSevere Thunderstorm WarningLSXFayette, Montgomery31 min
Jun 22, 5:14 PM CDTSevere Thunderstorm WarningLSXRandolph46 min
Jun 22, 5:27 PM CDTSevere Thunderstorm WarningLSXMadison32 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.